Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 11:11 AM CST for Clay County, Jackson County, Overton County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 11:11 AM CST (17:11 UTC)
- Expired
- Jan 11, 2020, 11:45 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 11:13 AM CST | TSTM WND DMG | 6 Ne Gainesboro, TN | FACEBOOK VIDEO SHOWED HIGH WINDS BLEW SKIRTING OFF A MOBILE HOME ON SUGAR CREEK ROAD AT PLEASANT HILL CEMETERY LN. NUMEROUS TREES WERE BLOWN DOWN AROUND THE CEMETERY. |
| Jan 11, 11:15 AM CST | TSTM WND DMG | 7 S Celina, TN | NUMEROUS SNAPPED/DOWNED TREES SOUTH OF CELINA. A FEW BARNS AND OUTBUILDINGS EXPERIENCED ROOF AND WALL DAMAGE. |
| Jan 11, 11:29 AM CST | TSTM WND DMG | 6 Nnw Livingston, TN | TREE DOWN ACROSS S HWY 52 NORTH OF ALLONS. TREE WAS CLEARED FROM ROAD. |
| Jan 11, 11:30 AM CST | TSTM WND DMG | 6 Wsw Livingston, TN | DELAYED REPORT. TSPOTTER COORDINATOR REPORTED MULTIPLE TREES BLOWN DOWN AT RIVER VIEW LANE AND HWY 136. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 6:57 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WUUS54 KOHX 111711
SVROHX
TNC027-087-133-111745-
/O.NEW.KOHX.SV.W.0017.200111T1711Z-200111T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1111 AM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Overton County in Middle Tennessee...
Northeastern Jackson County in Middle Tennessee...
Southeastern Clay County in Middle Tennessee...
* Until 1145 AM CST.
* At 1110 AM CST, a severe thunderstorm was located over Gainesboro,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Livingston, Gainesboro and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3629 8530 3631 8548 3630 8548 3633 8566
3647 8563 3654 8533
TIME...MOT...LOC 1710Z 261DEG 31KT 3636 8564
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
814
WWUS54 KOHX 111731
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1131 AM CST Sat Jan 11 2020
TNC027-087-111741-
/O.CAN.KOHX.SV.W.0017.000000T0000Z-200111T1745Z/
Jackson TN-Clay TN-
1131 AM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
LAT...LON 3629 8530 3631 8548 3630 8548 3630 8549
3633 8549 3641 8550 3645 8548 3650 8545
3650 8540 3649 8540 3649 8539 3650 8539
3653 8534 3653 8533
TIME...MOT...LOC 1731Z 258DEG 46KT 3649 8532
$$
TNC133-111745-
/O.CON.KOHX.SV.W.0017.000000T0000Z-200111T1745Z/
Overton TN-
1131 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST
FOR NORTHWESTERN OVERTON COUNTY...
At 1131 AM CST, a severe thunderstorm was located near Livingston,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Livingston and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3629 8530 3631 8548 3630 8548 3630 8549
3633 8549 3641 8550 3645 8548 3650 8545
3650 8540 3649 8540 3649 8539 3650 8539
3653 8534 3653 8533
TIME...MOT...LOC 1731Z 258DEG 46KT 3649 8532
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:26 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 11, 6:26 AM CST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 AM CST Sat Jan 11 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove early this morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be in good shape. && .AVIATION... 12Z TAF DISCUSSION. A strong line of thunderstorms will be moving through middle TN today. Tried to time the onset as best I could. Expect it to be around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around 20-21Z. Even before and after the line very strong gusty winds to 25-35kts are expected today. This will mean more LLWS potential. Expect CIGs to be MVFR today and IFR/LIFR especially in the heavier rain. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A wind advisory will continue to be in effect for all of Middle Tennessee through the afternoon hours today. Gust to around 45 mph will be possible. Some strong to a few severe thunderstorms will be possible this morning through the afternoon hours. Main concerns will be strong to damaging winds and possibly isolated tornadoes mainly south of I-40. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Jan 11, 9:43 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG EAST NASHVILLE 36.17N 86.76W
01/11/2020 DAVIDSON TN PUBLIC
TREE DOWN ON JONES AVE
&&
EVENT NUMBER OHX2000008
21Special weather statement, Jan 11, 9:55 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
955 AM CST Sat Jan 11 2020
TNZ008-009-029-111630-
Trousdale TN-Sumner TN-Macon TN-
955 AM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...
NORTHWESTERN MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 1030 AM
CST...
At 954 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Westmoreland, or 9 miles northeast of Gallatin,
moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lafayette, Westmoreland, Oak Grove and Bethpage.
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
LAT...LON 3662 8592 3653 8593 3637 8643 3660 8644
3665 8635
TIME...MOT...LOC 1554Z 235DEG 38KT 3650 8637
WhiteheadSpecial weather statement, Jan 11, 10:08 AM CST, 1 hour 3 minutes before
Special Weather Statement National Weather Service Nashville TN 1008 AM CST Sat Jan 11 2020 TNZ008-009-028>030-111645- Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN- 1008 AM CST Sat Jan 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHEASTERN SUMNER...NORTH CENTRAL WILSON...SOUTHWESTERN MACON AND TROUSDALE COUNTIES UNTIL 1045 AM CST... At 1008 AM CST, Doppler radar was tracking a strong thunderstorm near Gallatin, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Lafayette, Hartsville, Bledsoe Creek State Park, Dickerson Chapel Recreation Area and Dixon Springs. A Tornado Watch remains in effect until 100 PM CST for Middle Tennessee. LAT...LON 3626 8642 3641 8643 3654 8601 3630 8605 TIME...MOT...LOC 1608Z 232DEG 46KT 3633 8636 Whitehead
Special weather statement, Jan 11, 10:15 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1015 AM CST Sat Jan 11 2020
TNZ028-062-111645-
Rutherford TN-Wilson TN-
1015 AM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD AND
SOUTHEASTERN WILSON COUNTIES UNTIL 1045 AM CST...
At 1015 AM CST, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 11 miles south of Lebanon, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lebanon, Watertown, Walterhill, Auburntown and Cedars Of Lebanon
State Park.
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
LAT...LON 3620 8609 3619 8610 3614 8608 3612 8607
3607 8606 3607 8605 3596 8605 3596 8608
3597 8609 3596 8610 3596 8615 3595 8615
3596 8642 3616 8640 3620 8613
TIME...MOT...LOC 1615Z 260DEG 32KT 3605 8637
WhiteheadLocal storm report, Jan 11, 10:35 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM NON-TSTM WND DMG MCMINNVILLE 35.69N 85.78W
01/11/2020 WARREN TN TRAINED SPOTTER
BUILDING LOST SOME OF ITS ROOFING
&&
EVENT NUMBER OHX2000009
SCHAPERSpecial weather statement, Jan 11, 10:38 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1038 AM CST Sat Jan 11 2020
TNZ009-010-028>032-111715-
Putnam TN-Wilson TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
1038 AM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...WESTERN JACKSON...EAST
CENTRAL WILSON...WEST CENTRAL CLAY...SOUTHEASTERN MACON...EAST
CENTRAL TROUSDALE AND WEST CENTRAL PUTNAM COUNTIES UNTIL 1115 AM
CST...
At 1038 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartsville to near Watertown. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carthage, Gainesboro, Watertown, Gordonsville, Hickman, South
Carthage, Whitleyville, Dixon Springs, Granville and Pleasant Shade.
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
LAT...LON 3611 8567 3610 8579 3613 8581 3612 8583
3613 8584 3610 8586 3610 8588 3611 8590
3612 8591 3610 8591 3611 8593 3610 8595
3611 8596 3609 8599 3609 8606 3608 8613
3641 8609 3655 8566
TIME...MOT...LOC 1638Z 255DEG 34KT 3635 8608 3613 8610
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.